Alert archive / Montana / Flash Flood Warnings in 1997
Flash Flood Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 22, 1997, 7:50 PM MDT for Dawson County, Richland County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1997, 7:50 PM MDT (01:50 UTC)
- Expired
- Jun 22, 1997, 11:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
Counties Dawson County, MT, Richland County, MT
The radar
The Glasgow radar (KGGW), 160 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGGW 230151 FFWGGW MTC021-083-230500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 750 PM MDT SUN JUN 22 1997 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL MONTANA ...NORTHERN DAWSON COUNTY IN NORTHEAST MONTANA ...EASTERN RICHLAND COUNTY STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS RICHLAND AND NORTHERN DAWSON COUNTIES THIS EVENING. NUMEROUS REPORTS OF RAINFALL EXCEEDING 3 INCHES...AS WELL AS FLOODED ROADWAYS HAVE BEEN REPORTED THE PAST HOUR. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE OVER THESE AREAS FOR THE NEXT COUPLE OF HOURS AND CONTINUE THE THREAT OF FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOjULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. WATERHOUSE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 1:38 AM MDT, 18 hours 12 minutes earlier.
Area forecast discussion, Jun 22, 1:38 AM MDT, 18 hours 12 minutes before
MTZ016>027-221500- NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 135 AM MDT SUN JUN 22 1997 SURFACE LOW FORMS NEAR SE MT/NE WY/NW ND TODAY WITH A TROUGH EXTENDING THROUGH NC MT AND INTO S ALBERTA WHERE SECOND WEAKER SURFACE LOW IS LOCATED. ALL THIS TO MOVE EAST DURING REMAINDER OF FCST PERIOD WITH CONDITIONS BECOMING COOLER AND MORE STABLE DURING LATER PERIODS. BEST OMEGAS WILL BE IN FAR E MT AROUND MID DAY...MOVING INTO DKTAS AHEAD OF TROUGH BY THIS EVENING WITH ONLY A BRIEF SHOT OF INCREASING RH FOR THE NE THIS AFTERNOON. A SMALL WAVE SHOWS UP IN THE SW FLOW...MOVING FROM NE WY AND SE MT THIS AFTERNOON AND DKTAS TNT. THE MAIN VORT ASSOCIATED WITH THE UPPER LOW OVER THE PACIFIC NW MOVES THROUGH S ALBERTA AND INTO S SASK BY MON WITH UPPER SW FLOW REMAINING OVER MT. BEST CHANCE OF PRECIP AND T-STORMS WILL BE OVER FAR E MT THIS AFTERNOON BEFORE STORMS MOVE INTO THE DAKOTAS...WHERE SPC HAS MDT RISK...AND REALLY BLOW UP THIS EVENING. STATUS QUO ON HYDRO. LOCKHART GGW 231 080/052/076 GDV 231 083/054/078 CCF GGW BB 080/052 079/052 071 88231
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:05 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 70 min |
| Jun 22, 6:25 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 50 min |
| Jun 22, 6:45 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland | 60 min |
| Jun 22, 7:45 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland | 60 min |
| Jun 22, 8:45 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Wibaux | 45 min |
Nearby
Flash Flood Warnings in Montana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.